Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 9, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 2, 2008, 5:45 AM CST for 24 counties in Texas. It took effect at Mar 2, 2008, 3:25 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2008, 5:45 AM CST (11:45 UTC)
- In effect from
- Mar 2, 2008, 3:25 PM CST
- Expired
- Mar 3, 2008, 4:07 AM CST
- In force
- 13 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4171 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 021145 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 545 AM CST SUN MAR 2 2008 TXZ021>036-039>041-022200- /O.NEW.KLUB.WI.Y.0009.080303T0100Z-080303T0600Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY- LYNN- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS... DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL 545 AM CST SUN MAR 2 2008 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT CST TONIGHT. A STRONG COLD FRONT WILL SWEEP THROUGH THE SOUTHERN PANHANDLE AND SOUTH PLAINS THIS EVENING...RESULTING IN STRONG NORTH WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH. PATCHY BLOWING DUST MAY OCCUR WITH THESE WINDS DURING THE EVENING HOURS BEFORE PRECIPITATION CHANCES INCREASE AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS74 KLUB 022125 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 325 PM CST SUN MAR 2 2008 TXZ037-038-042>044-030600- /O.EXB.KLUB.WI.Y.0009.080303T0000Z-080303T1800Z/ DICKENS-KING-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...DICKENS...SPUR...GUTHRIE...POST... JAYTON...ASPERMONT 325 PM CST SUN MAR 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 12 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST MONDAY. A STRONG COLD FRONT WILL SWEEP THROUGH THE SOUTHERN ROLLING PLAINS AND SOUTHERN SOUTH PLAINS LATER THIS EVENING...RESULTING IN STRONG NORTH WINDS OF 30 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. PATCHY BLOWING DUST MAY OCCUR WITH THESE WINDS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ021>032-030600- /O.EXT.KLUB.WI.Y.0009.080302T2200Z-080303T0600Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH 325 PM CST SUN MAR 2 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A STRONG COLD FRONT WILL SWEEP THROUGH THE SOUTHERN PANHANDLE AND SOUTH PLAINS EARLY THIS EVENING...RESULTING IN STRONG NORTH WINDS OF 30 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. PATCHY BLOWING DUST MAY OCCUR WITH THESE WINDS DURING THE EVENING HOURS BEFORE PRECIPITATION CHANCES INCREASE AFTER MIDNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ033>036-039>041-030600- /O.EXT.KLUB.WI.Y.0009.080303T0000Z-080303T0600Z/ COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL 325 PM CST SUN MAR 2 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A STRONG COLD FRONT WILL SWEEP THROUGH THE SOUTHERN PANHANDLE AND SOUTH PLAINS EARLY HIS EVENING...RESULTING IN STRONG NORTH WINDS OF 30 TO 35 MPH WITH GUSTS FROM 45 TO 55. PATCHY BLOWING DUST MAY OCCUR WITH THESE WINDS DURING THE EVENING HOURS BEFORE PRECIPITATION CHANCES INCREASE AFTER MIDNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KLUB 030236 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 836 PM CST SUN MAR 2 2008 TXZ021>024-027>030-033>035-030600- /O.UPG.KLUB.WI.Y.0009.000000T0000Z-080303T0600Z/ /O.NEW.KLUB.HW.W.0002.080303T0236Z-080303T0600Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH 836 PM CST SUN MAR 2 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG NORTHERLY WINDS OF 40 TO 45 MPH WITH GUSTS UP TO 60 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ025-026-031-032-036-039>041-030600- /O.CON.KLUB.WI.Y.0009.000000T0000Z-080303T0600Z/ HALL-CHILDRESS-MOTLEY-COTTLE-CROSBY-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS... PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL 836 PM CST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A STRONG COLD FRONT WILL SWEEP THROUGH THE SOUTHERN PANHANDLE AND SOUTH PLAINS EARLY HIS EVENING...RESULTING IN STRONG NORTH WINDS OF 30 TO 35 MPH WITH GUSTS FROM 45 TO 55. PATCHY BLOWING DUST MAY OCCUR WITH THESE WINDS DURING THE EVENING HOURS BEFORE PRECIPITATION CHANCES INCREASE AFTER MIDNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ037-038-042>044-031000- /O.CON.KLUB.WI.Y.0009.000000T0000Z-080303T1800Z/ DICKENS-KING-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...DICKENS...SPUR...GUTHRIE...POST... JAYTON...ASPERMONT 836 PM CST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST MONDAY. A STRONG COLD FRONT WILL SWEEP THROUGH THE SOUTHERN ROLLING PLAINS AND SOUTHERN SOUTH PLAINS LATER THIS EVENING...RESULTING IN STRONG NORTH WINDS OF 30 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. PATCHY BLOWING DUST MAY OCCUR WITH THESE WINDS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KLUB 031007 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 407 AM CST MON MAR 3 2008 TXZ037-038-042>044-031115- /O.CAN.KLUB.WI.Y.0009.000000T0000Z-080303T1800Z/ DICKENS-KING-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...DICKENS...SPUR...GUTHRIE...POST... JAYTON...ASPERMONT 407 AM CST MON MAR 3 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. A SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST. STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 40 MPH WILL CONTINUE THROUGH THE AFTERNOON ALONG WITH PERIODS OF LIGHT TO OCCASIONALLY MODERATE SNOW. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 2, 4:13 AM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 2, 4:13 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 413 AM CST SUN MAR 2 2008 .SHORT TERM... PLENTY OF WEATHER TO DISCUSS IN THE SHORT TERM...WITH GOOD CHANCE OF WINTRY WEATHER DEVELOPING TONIGHT. FIRST OFF...STRONG H85 LOW LEVEL JET CONTINUES TO PUMP DECENT GULF MOISTURE NORTHWARD ACROSS WEST TEXAS EARLY THIS MORNING WITH DEWPOINTS IN THE 40S AND 50S ACRS THE CWA. AREA OF LOW CLOUDS ARE FINALLY DEVELOPING OVER THE SOUTHEAST COUNTIES AND WILL CONTINUE TO INCREASE AND SPREAD OVER MUCH OF THE CWFA. AS THE MORNING WANES...WINDS WILL VEER TO THE SOUTHWEST IN RESPONSE TO A RATHER WEAK PIECE OF ENERGY PUSHING EAST ACRS WEST TEXAS. THIS WILL QUICKLY SCOUR THE SHALLOW LOW LEVEL MOISTURE WELL EAST DURING THE AFTERNOON. AT THIS TIME...WINDS IN WAKE OF THE SFC TROUGH DO NOT LOOK TOO STRONG THUS CRITICAL FIRE WX DOES NOT LOOK TO BE AN ISSUE. WITH THE BETTER MOISTURE PUSHING EAST...CHANCES OF SHOWERS AND THUNDERSTORMS DO NOT LOOK TOO GOOD TODAY. DID LEAVE LOW CHANCES ACROSS THE EASTERN COUNTIES WHERE SOME DEVELOPMENT MAY OCCUR LATE THIS AFTERNOON. BETTER CHANCE OF ANY SEVERE STORMS LOOK TO BE OVER OKLAHOMA AND NORTH TEXAS. MAIN WEATHER STORY THEN ARRIVES TONIGHT AS POWERFUL WINTER STORM TAKES SHAPE OVER THE SOUTHERN ROCKIES. CURRENTLY...THIS STORM SYSTEM IS LOCATED OVER NORTHERN UTAH...BUT WILL DIG INTO CENTRAL NEW MEXICO BY 06Z. THE ASSOCIATED COLD FRONT WITH THIS SYSTEM WILL RAPIDLY MARCH TO NEAR THE I-40 CORRIDOR OF THE TX PANHANDLE BY LATE THIS AFTERNOON...THEN PROGRESS ACRS THE CWFA THIS EVENING. A VERY TIGHT SFC PRESSURE GRADIENT BEHIND THE FRONT WILL RESULT IN HOWLING NORTH WINDS...WITH SPEEDS INCREASING INTO WIND ADVISORY CRITERIA. IN ADDITION...TEMPERATURES WILL PLUMMET BEHIND THE FROPA. AS FOR PRECIP...DECENT FRONTAL LIFT COMBINED WITH APPROACHING UPPER LOW SHOULD RESULT IN SCT SHOWERS DEVELOPING THIS EVENING...WITH MAYBE A FEW STORMS OUT EAST. HOWEVER...AS THE COLD AIR CONTINUES TO DEEPEN AND THE UPPER LOW EDGES CLOSER AFT 06Z...PRECIP WILL BEGIN SWITCHING OVER TO SNOW OVER THE WESTERN COUNTIES. AT THIS TIME...THE UPPER LOW IS FORECAST TO TRACK FM CENTRAL NEW MEXICO AND ACROSS THE SOUTHERN CWFA INTO EARLY MONDAY MORNING...WHICH IS QUITE FAVORABLE FOR SNOWFALL. HAVE DECIDED TO HOIST A SNOW AND BLOWING SNOW ADVISORY AFT 06Z FOR MUCH OF THE NORTHWEST CWFA...WITH ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLY BY 12Z. THE STRONG WINDS AND SNOW WILL LIKELY RESULT IN MANY HEADACHES FOR THE MONDAY MORNING COMMUTE. .LONG TERM... THE LATEST INDICATIONS ARE THAT THE UPPER LOW WILL TRACK ACROSS THE SRN CWA DURING THE DAY MON...PUTTING PORTIONS OF OUR CENTRAL AND NORTHERN ZONES IN THE FAVORED DEFORMATION ZONE WITH ASSOCIATED POTENTIAL FOR SOME WRAPAROUND/BANDED PRECIP. THERE IS STILL SOME UNCERTAINTY WITH THE STRENGTH/PATH OF THE LOW...AS THE 06Z GFS IS INDICATING A WEAKENING AND OPENING WAVE AS OPPOSED TO THE CLOSED NAM/ECMWF SOLUTIONS. WITH THE OVERALL GENERAL SLOWER TRACK HAVE UPPED POPS CONSIDERABLY DURING THE AFTN FOR THE CENTRAL AND EASTERN ZONES. FCST X-SECTIONS AND SNDGS SUPPORT MOSTLY SNOW FOR THE PRECIP TYPE ON THE CAPROCK...WITH A RAIN/SNOW MIX LIKELY ACROSS THE ROLLING PLAINS. THE STRONG NORTHERLY WINDS ARE EXPECTED TO CONTINUE UNTIL AROUND NOON BEFORE THEY BEGIN TO TURN TO THE NW AND SLACKEN. THE BIG FCST CONCERN IS HOW MUCH SNOWFALL ACCUMULATION WILL BE POSSIBLE DURING THE DAY. WITH SFC TEMPS VERY CLOSE TO THE FREEZING MARK...THERE COULD BE LOTS OF MELTING ONGOING...AND SNOWFALL RATES WILL DEPEND ON HOW STRONG AND PERSISTENT THE FRONTOGENESIS/DEFORMATION IS ON THE N-NW SIDE OF THE LOW. AT THIS TIME IT APPEARS THAT THE BEST LOCATION FOR THIS POTENTIAL WILL BE ACROSS THE NORTH-CENTRAL TIER OF COUNTIES...ROUGHLY FROM BAILEY CO TO FLOYD CO. HOWEVER...QUESTIONS REGARDING THE TEMPERATURE AND STRENGTH OF THE LIFT WILL PRECLUDE US FROM ISSUING A WINTER STORM WATCH AT THIS TIME...THE SNOW/BLOWING SNOW ADVISORY CONTINUES TO 18Z FOR THIS AREA. IF THE GFS IS CORRECT THEN PRECIP INTENSITY WILL BE WANING AFTER 18Z ANYWAY. GRIDS INDICATE BELT OF HIGHEST TOTAL SNOWFALL /APPROX 2-3 INCHES/ FROM PARMER INTO HALE COUNTIES. CERTAINLY NOT OUT OF THE QUESTION THOUGH THAT A SNOW ADVISORY MAY HAVE TO BE EXPANDED FURTHER TO THE SOUTHEAST ACROSS THE SPLNS...POSSIBLY INTO LUBBOCK...FLOYD AND CROSBY COUNTIES. OTHER CONCERN IS THE STRONG WINDS. THIS WILL LIKELY HAVE TO BE ADDRESSED WITH A SEPARATE ADVISORY DURING THE DAY IF WINTRY PRECIP DOES NOT REQUIRE HIGHLIGHTS. RAPID WARM-UP IS STILL ON TRACK FOR TUES...WITH THE NEXT COLD FRONT DUE ON WED. THE NEXT JET ENERGY/SHTWV TROUGH WILL DIVE SOUTHEAST INTO THE PLAINS ON WED/THU...POSSIBLY AMPLIFIED ENOUGH TO PROVIDE SUFFICIENT LIFT FOR SOME PRECIP CHCS. HAVE RETAINED LOW POPS FOR THE NRN ZONES WED NIGHT/THU MORN BUT WITH NW FLOW PREVENTING ANY SIGNIFICANT LOW-LVL MOISTURE RETURN...ANY PRECIP IS EXPECTED TO BE LIGHT. SEASONABLY COOL TEMPS SHOULD BE THE RULE WED-FRI WITH A WARMING TREND BY NEXT WEEKEND. && .AVIATION... SCT-BKN STRATUS DECK WILL CONTINUE MOVING NORTH FM THE PERMIAN BASIN EARLY THIS MORNING...SPREADING OVER THE EASTERN 2/3RDS OF THE CWFA BY 12Z. CIGS MAY BE IFR FM 11-15Z AT KLBB WITH MVFR AT KCDS THROUGH MID TO LATE MORNING. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 68 24 39 22 66 / 20 80 60 0 0 TULIA 72 26 37 22 64 / 20 70 60 0 0 PLAINVIEW 73 27 37 22 64 / 20 60 60 0 0 LEVELLAND 73 27 40 21 67 / 20 70 60 0 0 LUBBOCK 75 29 41 23 66 / 20 50 60 0 0 DENVER CITY 74 29 43 21 68 / 20 60 40 0 0 BROWNFIELD 75 29 40 22 67 / 20 60 50 0 0 CHILDRESS 77 32 42 27 65 / 40 60 50 10 0 SPUR 77 31 41 25 67 / 20 50 50 0 0 ASPERMONT 79 33 44 26 69 / 30 40 50 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT CST TONIGHT FOR THE FOLLOWING ZONES: TXZ021>036-039>041. SNOW AND BLOWING SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST MONDAY FOR THE FOLLOWING ZONES: TXZ021>024-027>029-033-034-039. && 21/33/21
Hazardous weather outlook, Mar 1, 5:46 AM CST, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 546 AM CST SAT MAR 1 2008 TXZ021>044-021200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 546 AM CST SAT MAR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE FORECAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG STORM SYSTEM WILL MOVE TOWARDS WEST TEXAS ON SUNDAY. MOISTURE RETURN AHEAD OF A COLD FRONT...AMPLE WIND SHEAR AND MODEST INSTABILITY WILL RESULT IN THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS SUNDAY AFTERNOON GENERALLY ALONG AND EAST OF A TAHOKA TO PADUCAH LINE. TEMPERATURES WILL FALL QUICKLY TO NEAR FREEZING BEHIND THE STRONG COLD FRONT...CAUSING THE RAIN TO CHANGE OVER TO SNOW SUNDAY NIGHT. SOME LIGHT ACCUMULATIONS MAY BE POSSIBLE BY MONDAY MORNING ESPECIALLY ACROSS THE NORTHWESTERN SOUTH PLAINS AND SOUTHWESTERN PANHANDLE. STRONG NORTHERLY WINDS MAY CAUSE BLOWING SNOW AND CREATE HAZARDOUS TRAVEL CONDITIONS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 5:45 AM CST | Snow and Blowing Snow Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.